MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGOFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGOFIBERSCOPE
Model Number ENF-T3
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has been returned to olympus for evaluation.In addition to the reportable malfunction mentioned in b5, it was observed due to a cut on connecting tube, water tightness was lost, the adhesive on the bending section cover (a-rubber) had a discolored area, the connecting tube had a discoloration, due to wear of the angle wire, bending angle in up direction did not meet the standard value, the forceps could not be inserted smoothly due to damage, channel cleaning brush could not be inserted smoothly, the objective lens had discoloration, the light guide (lg) lens had discoloration, due to damage on image guide (ig) bundle, the image had a stain, the lg-rod had a crack, the lg-cover glass was dirty, the protector of universal cord on standard (s)-connector side had a scratch, the protector of universal cord on control section side had discoloration, the angulation lever had a scratch, the control unit had a scratch, and the grip and the eye piece had scratch.The investigation is ongoing, and a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported to olympus, the rhino-laryngofiberscope had defects on the insertion tube-non bending section.Upon inspection of the customer¿s returned device it was observed, part of the connecting tube of the subject device was falling off.This report is being submitted for the malfunction found during evaluation.There was no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Since the device is more than 15 years old, the device history record was unable to be reviewed.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the root cause of part of the connecting tube falling off was unable to be identified.The event can be prevented by following the instructions for use which state: ¿6.3 precautions concerning use of therapeutic devices.¿ olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported to olympus, the rhino-laryngofiberscope had defects on the insertion tube-non bending section.The intended procedure was a biopsy of a laryngeal tumor.The procedure was completed.The customer uses the subject device one time per month.The customer uses phthalal for cleaning, disinfection, and sterilization.
 
Additional Manufacturer Narrative
This report is being supplemented to provide a correction to b5 of the initital medwatch report.The information included in b5 was inadvertently omitted from the initial medwatch report.

Brand Name
RHINO-LARYNGOFIBERSCOPE
Common Device Name
RHINO-LARYNGOFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16386570
Report Number3002808148-2023-01481
Device Sequence Number14857462
Product Code EOB
UDI-Device Identifier04953170411076
UDI-Public04953170411076
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-T3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2023
Supplement Date Received by Manufacturer03/17/2023
04/12/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date04/11/2023
04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown